Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Aspirin?

I have First Health care Part D.
I have been taking the blood pressure Medication Losartin htz100-25mg for some time with good results. Well I picked up my last prescription a month ago and noticed that it was a different shaped pill. I contacted the pharmacy and they reassured me that it was indeed the same. The one I was taking before was actually a triangularish shaped pill. This one looked like an aspirin. I figured ok... they just changed the shape. I have been on this one for a little over 5 weeks and developed a cough, ankles swollen(water retention indigestion and just feel sluggish. (Trust me when I tell you... I know this pill is not working, as I had to try many other BP pills several years ago before I finally found a good one.) This is not the Losartin htz I was used to. I felt sooo good before THIS. I contacted my pharmacist and he told me that there were three companies they deal with and gave me the numbers of my old prescription. WHY would they change my prescription to a different company and is there really this much difference in a medication from company to company? I will be contacting my dr. tomorrow but was wondering if the SAME medication, different company could cause these dramatic side effects? Thanks
Wed, 22 Apr 2015
Report Abuse
Neurologist 's  Response
I read your question carefully and I understand your concern.

I must say I don't really understand why you have side effects of Aspirin as a title, aspirin doesn't seem to be involved in your situation.
Anyway, in theory every company which is approved to have a drug in the market should have undergone strict controls which should guarantee it respects certain standards.
There can be some minor differences, but not to the extent which you describe. It is the governmental regulating authorities which should make sure of that, so the pharmacist can't be blamed if the drug is indeed Losartan/Hydrochlorothiazide. However you should discuss with your doctor the possibility of other possible causes for your symptoms, some routine blood tests are indicated in my opinion, kidney function tests in particular.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Aspirin?

I read your question carefully and I understand your concern. I must say I don t really understand why you have side effects of Aspirin as a title, aspirin doesn t seem to be involved in your situation. Anyway, in theory every company which is approved to have a drug in the market should have undergone strict controls which should guarantee it respects certain standards. There can be some minor differences, but not to the extent which you describe. It is the governmental regulating authorities which should make sure of that, so the pharmacist can t be blamed if the drug is indeed Losartan/Hydrochlorothiazide. However you should discuss with your doctor the possibility of other possible causes for your symptoms, some routine blood tests are indicated in my opinion, kidney function tests in particular.